By Topic

Infinite series of interference variables with Cantor-type distributions

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Wittke, P.H. ; Queen''s Univ., Kingston, Ont., Canada ; Smith, W.S. ; Campbell, L.L.

The sum of an infinite series of weighted binary random variables arises in communications problems involving intersymbol and adjacent-channel interference. If the weighting decays asymptotically at least exponentially and if the decay is not too slow, the sum has an unusual distribution which has neither a density nor a discrete mass function, and therefore cannot be manipulated with usual techniques. The distribution of the sum is given, and the calculus for dealing with the distribution is presented. It is shown that these Cantor-type random variables arise in a range of digital communications models, and exact explicit expressions for performance measures, such as the probability of error, may be obtained. Several examples are given

Published in:

Information Theory, IEEE Transactions on  (Volume:34 ,  Issue: 6 )